MAUDE Adverse Event Report: LIKO AB LIKORALL¿ OVERHEAD LIFT; LIFT, PATIENT, NON-AC-POWERED

LIKO AB LIKORALL¿ OVERHEAD LIFT; LIFT, PATIENT, NON-AC-POWERED
Model Number 3122501NA
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
During testing of the baxter likorall 250 es overhead patient lifts in february 2022, the biomedical engineering (bme) staff attached weight and engaged the emergency stop (e-stop).They observed the central suspension point (csp) drifting, which exceeded 50 millimeters (mm).This is violating iso-10535 4.6.1.3, which states "when loaded with the maximum load, the csp or the point of the hoist/body-support unit that moves over the largest distance shall have a vertical stopping distance of not more than 50 mm." bme worked with baxter, and baxter stated the lifts are compliant with iso-10535, 4.2.5.17, which states electrically operated hoists shall be provided with an emergency stopping device for fulfilling the requirements in iec 60601-1:2005+amd1: 2012+ amd2: 2020, 9.2.4¿ and 4.7.1.1 ¿the rate of lifting or lowering the central suspension point (csp) (reference point on bathtub hoists) shall not exceed 0.15 m/s when loaded." they provided an additional document where they state "as a result of activating the emergency stop, the self-breaking of the electrical motor will shut off which may allow the motor to drift when heavy load is applied.If the emergency stop button is activated during a lift situation and in case of a downward movement, caused by gravity, the patient will be lowered slowly." drift was observed in february 2023 and february 2024.Upon receiving the letter from baxter, the staff realized the behavior of the lifts can be characterized as inconsistent, and there's an element of unknown with how the lift will behave once the electricity is severed from the motor.This increased the concerns to patient and staff safety while using the lifts, and the bme department in collaboration with safe patient handling & mobility and patient safety decided to lockout the lifts to reduce the likelihood of an adverse event.

Brand Name
LIKORALL¿ OVERHEAD LIFT
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
LIKO AB
one baxter parkway
deerfield IL 60015
MDR Report Key20597980
Report Number20597980
Device Sequence Number12962856
Product Code FSA
UDI-Device Identifier00887761979499
UDI-Public(01)00887761979499
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/02/2024
Report Date (Section F) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3122501NA
Device Catalogue Number3122501NA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age1 YR
Event Location Nursing Home
Date Report to Manufacturer11/04/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Date Report Sent to FDA07/31/2024